Thunderstorm Wind, Duplin
- When
- March 5, 2:30 PM EST
- Where
- Duplin County, 2.65 mi ENE of Beautancus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.140, -77.990
Multiple large branches were blown down.
A strong cold front moved through the region during the afternoon and evening. Ahead of it, gusty south winds were observed across Eastern NC.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
A strong cold front moved through the region during the afternoon and evening. Ahead of it, gusty south winds were observed across Eastern NC. A band of showers and thunderstorms produced enhanced wind gusts to severe levels during the afternoon and early evening hours, with widespread gusts between 55 and 65 mph, with sporadic higher gusts. Some isolated small hail was reported as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Mar 5, 9:27 AM EST, 5 hours 3 minutes earlier.
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
927 AM EST Wed Mar 5 2025
.SYNOPSIS...
A strong cold front will approach the region today and move
through the area tonight. Strong southerly winds will develop
this morning ahead of the front with gusts around 40-50 mph.
Higher gusts up to 60 mph could also mix to the surface in
heavier showers. Damaging wind gusts and isolated tornadoes will
also be possible along a line of heavy pre-frontal showers that
will move across eastern NC this afternoon and evening.
Gusty west to northwest winds to around 30 mph continue on Thursday
as high pressure builds into the area ushering in a drier
airmass. High pressure slides off the Southeast Coast on Friday
with another frontal system expected to move across the area
over this weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 925 AM Wednesday...
KEY MESSAGES
- Risk of severe thunderstorms bringing damaging wind gusts and
isolated tornadoes today
- Widespread strong non-thunderstorm winds expected today
- Minor erosion and coastal flood impacts expected today into
tonight
A potent upper level low will shift into the Great Lakes today
with a broad area of strong mid-level height falls associated
with the upper low overspreading the Southeast U.S. providing
enhanced forcing for the associated surface cold front.
A tightening gradient ahead of the cold front will lead to
increasing south to southeast winds across ENC this morning. As
daytime heating ensues, the mixing depth will increase, tapping
into the lower bounds of an anomalous LLJ. The expectation is
that this will support a widespread area of 35-50 mph non-
thunderstorm wind gusts. Winds of this magnitude could lead to
scattered tree and power line damage well ahead of any
thunderstorm potential. With this forecast, a Wind Advisory
is in effect for all of ENC. It should be noted that BUFKIT
momentum transfer guidance suggests some 55+ mph wind gusts will
be possible, especially near the coast.
Meanwhile, the strengthening southerly flow will lead to
increasing low-mid level moisture, with boundary layer dewpoints
rising into the 60s. This will occur beneath modestly steep
mid-level lapse rates and, with highs in the 60s to lower 70s,
which will be supportive of weak to modest destabilization.
Ensemble guidance generally favors instability peaking below 500
J/kg, but some of the higher-res deterministic guidance
continues to suggest values as high as 500-1000 J/kg. The
higher end deterministic guidance appears to represent the
reasonable worst case scenario. Regardless, this is expected to
be a high shear/low CAPE setup.
Within this environment, guidance remains very consistent on an
anomalous 55-65kt+ LLJ overspreading the area during peak
heating. Meanwhile, slightly backed SFC winds ahead of the
advancing QLCS/front appear supportive of 0-1km SRH of 200-400
m2/s2. While the degree of destabilization remains uncertain,
the kinematics with this system are very impressive, and can't
be understated. Because of the lower instability, composite
parameters are a bit lower, but still noteworthy (STP>1, SCP>2,
etc.). Given the expected kinematics, there will be a risk of
rotating updrafts should sufficient instability develop. This
will enhance both the wind potential as well as the tornado
potential. The tornado potential may be a bit more sensitive to
the instability, which suggests damaging wind gusts will be the
primary risk with this event.
As is often the case, there is uncertainty with how much of an
impact the cooler shelf waters will have. However, with the flow
being more south or southeast off the warmer Gulf Stream
waters, it is expected that the cooler waters may not have quite
the negative impact as might be the case in a more prominent
southwesterly flow event. Lastly, the majority of machine
learning guidance shows the highest probs for severe weather
being focused over ENC, which nicely lines up with SPC's
"Enhanced" risk outlook.
In light of all of the above, there appears to be two
convective evolution scenarios.
Scenario #1 (most likely) - A severe squall line (QLCS) moves
through ENC with areas of enhanced wind gusts up to 60 mph.
Winds of this magnitude will be capable of tree and power line
damage, as well as a few instances of structural damage,
especially for less sturdy buildings. Within this scenario, a
low end tornado risk would be possible with any supercell
embedded within the line, and where there are breaks in the line
(Broken S signature) especially for areas from Duplin/Onslow
Counties east through Carteret and Craven Counties, and the
southern OBX.
Scenario #2 (reasonable worst case) - A broken line of
thunderstorms moves through ENC with areas of enhanced wind
gusts of 60-70 mph. In this scenario, the line may evolve into
multiple bowing/rotating segments with an increased tornado
risk. This is the scenario that would be more likely should the
higher end instability guidance verify. This scenario carries a
greater risk of tree, power line, and structure damage (both
from wind and tornadoes). In this scenario, it should be noted
that a stronger tornado cannot be ruled out given the expected
helicity/kinematics.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
As of 430 AM Wednesday...The aforementioned line of strong
storms is progged to be across the OBX early this evening and
will quickly side offshore by mid evening ending the severe
threat across the region. A few additional showers will be
possible overnight as a mid-level shortwave pushes across the
region. The strong gradient winds will also diminish behind the
front with winds veering to SW around 10-15 mph inland and 15-25
mph along the coast. CAA begins to ramp up after midnight with
lows expected in the mid 40s inland to upper 40s to around 50
along the coast.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 0400 Wednesday...Clearing and drying Thurs as high pressure
gives brief reprieve ahead of an unsettled weekend. More benign
pattern in place to start next week, but the later in the
period, the lower the confidence (moreso than your usual 5-7 day
forecast).
Late week...The cold front will be well offshore to start the day
Thursday while the negatively tilted trough aloft finishes with its
pivot across the Carolina coast. Carry a mention of iso showers
lingering along the coast through the first half of the morning, but
CAA at the SFC and subsidence aloft on the backside of the trough
leads to calming, clearing, and cooling. Friday, high pressure
slides across FLA to the Atlantic, returning lower levels to Serly
flow regime, reversing the cooling/trend from Thursday. 50/30 THU,
60/45 FRI.
Weekend...There remains a lot of uncertainty with minute aspects of
the forecast after high pressure moves offshore Fri. Low digging
across the PACNW Thurs and Fri is the big question mark as the range
of solutions offered for how it will interact between the Nern
stream wave approaching the Great Lakes and the Sern stream pattern
on the Nern periphery of the strong ridging isn't narrow. How
this wave evolves will dictate the weather for the weekend. For
now have gone for a middle of the road/non-extreme solution
which calls for the decaying wave to get picked up by the Nern
stream trough approaching the MidAtlantic and eventually FROPA
in the middle of the weekend. Regardless of exactly how
everything works out with the upstream system, it's moisture and
potentially embedded MCVs will work overhead leading to
cloudier skies and at least a SChc-Chc PoP centered around FROPA
Saturday night.
Next week...Naturally, low confidence for what happens after the
thing we don't have a clear view of yet. Nern stream trough
aloft pushes offshore later Monday with weaker Sern stream
trough lagging behind with little consensus on just how much the
Sern system sloths behind. Trended toward the GFS solution of dry
for next week banking on SFC high and NWerly mid and upper
level winds to advect solidly dry air overhead, keeping Wx
quiet. With that said, some of the alternate possibilities are a
little more wet and dynamic.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /Through Tonight/...
As of 7 AM Wednesday...
KEY MESSAGES
- Risk of severe thunderstorms bringing damaging wind gusts and
isolated tornadoes today
- Increased risk of LLWS impacts this morning and again late
this afternoon and early evening
- Strong south winds (gusts 35-45kt) expected today
A strong LLJ is overspreading the region early this morning as
the frontal system continues to migrate eastward and LLWS
impacts will continue through daybreak, peaking at around 50-60
kt. This threat will diminish after sunrise as robust mixing
takes hold and very strong surface winds gust up to 40-45 kt at
times. LLWS impacts return mid to late afternoon along and
behind the line of strong storms that will continue through
early evening.
VFR conditions continue at the terminals this morning but a
strong frontal system will approach the area with a quick
moving line of strong to severe storms and heavy rainfall
expected to cross terminals from west to east this afternoon.
This will bring a period of sub-VFR conditions along with the
threat of severe weather and stronger storms within this line
could produce gusts in excess of 50-60 kt as well as an
isolated tornado or two. The severe threat ends just before
sunset with winds veering southwesterly and weakening some but
still gusting up to 30 kt overnight.
LONG TERM /Thursday through Sunday/...
As of 0345 Wednesday...Thursday transitions to CAA regime
briefly leading to improving flight cats from W to E through
the day. Back to prefrontal SWerly flow late Friday. Flight
cats deteriorate this weekend with FROPA expected Saturday
night.
&&
.MARINE...
SHORT TERM /Through Tonight/...
As of 925 AM Wednesday...Extremely dangerous marine conditions
will develop this morning and continue into this evening as
strong winds develop ahead of a cold front. Storm Warnings
continue for the coastal waters south of Oregon Inlet with Gale
Warnings in effect for the remaining marine zones in Eastern NC.
Currently seeing south winds around 20-30 kt with gusts
reaching Gale Force over coastal waters south of Cape Hatteras
with seas around 5-9 ft. Conditions will rapidly deteriorate
this morning with sustained winds continuing to strengthen to
their peak of around 25-40kt over inland waters, 35-45kt coastal
waters with higher gusts this afternoon and early evening. Seas
will continue to build peaking around 10-18 ft late this
afternoon and evening. On top of strong winds and rough seas,
there is a chance for strong to severe storms both ahead of and
along the cold front which will pass through area waters late
this afternoon and evening. Strongest storms have potential for
60+ mph wind gusts as well as a threat for waterspouts.
The front pushes offshore this evening with winds becoming
westerly around 15-30 kt with higher gusts and seas slowly
subsiding to 5-10 ft by daybreak Thursday.
LONG TERM /Thursday through Sunday/...
As of 0430 Wednesday...More often rough than not with brief
improvement Friday. Hazardous conditions persist Thursday
behind the front. SCA conditions at a minimum across all area
waters in postfrontal NWerly CAA. Potential for Gales for all
coastal waters and Pamlico Sound Thursday afternoon into sunrise
Friday. Improving briefly to end the week with Werly 10-20kt
winds and 2-5ft seas Fri. Another cold front is expected to
cross the area Saturday night upping winds, seas, and rain
chances.
&&
.TIDES/COASTAL FLOODING...
As of 925 AM Wednesday...
KEY MESSAGES
- No changes to Coastal Flood Advisories for Beaufort, Hyde,
and Dare counties as well as Ocracoke Island.
- High Surf Advisory Times have been trimmed.
- Monitoring potential for minor sound-side flooding late
Thursday.
A strong cold front will move through ENC today and tonight
leading to strong winds both ahead of and behind FROPA, leading
to coastal flooding impacts today and potentially Thursday and
Thursday night. While the astro tide will be rising, tidal peak
does not coincide with strongest winds.
Today (Strong PREFRONTAL Serly Flow)
- Minor sound-side flooding for areas along OBX from Buxton
north and areas exposed to the Nern side of Pamlico Sound and
the Pamlico and Pungo Rivers due to Gale force Serly winds.
Up to 1-2ft of inundation is expected.
- Minor beach erosion, wave run-up, and localized ocean over-
wash for S and SE facing beaches. Greatest impacts expected
along Ocracoke island with lesser impacts expected for
Hatteras.
Thursday (Strong POSTFRONTAL Werly flow)
- Monitoring possibility of minor sound-side flooding for
locations from Ocracoke Island northward through Duck
Thursday afternoon.
W-WNWerly winds strengthen through the day Thursday approaching
Gale force, strongest over a line from Pamlico River over
Pamlico Sound. These winds could lead to water levels rising
high enough to lead to minor sound-side flooding. Best chance
for inundation Ocracoke and the Sern extent of Hatteras Island.
There is also a chance for higher water levels in Manteo and
maybe some minor inundation, but this has a lower probability
with fewer model solutions offering winds strong enough to cause
immediate concern. Depending on exact strength, fetch, and
direction of the WNWerly winds, there may be low water concerns
for areas along the Pam/Pungo Rivers later Thursday. These
concerns will all be assessed through the day today as
tomorrow's wind field comes into clearer view and we see how the
water reacts to today's winds.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 7 PM EST this evening for NCZ029-044-045-
079-080-090>092-193-198.
Wind Advisory until 10 PM EST this evening for NCZ046-047-081-
094-194>196-199-203>205.
Coastal Flood Advisory from 1 PM this afternoon to 1 AM EST
Thursday for NCZ047-080-081-203>205.
High Surf Advisory until 1 AM EST Thursday for NCZ195-199.
High Surf Advisory until 6 AM EST Thursday for NCZ196-204.
High Surf Advisory until noon EST Thursday for NCZ203.
High Surf Advisory until noon EST Thursday for NCZ205.
MARINE...Gale Warning until 7 PM EST this evening for AMZ131-136-137-
230-231.
Gale Warning until 11 PM EST this evening for AMZ135-150.
Storm Warning until 9 PM EST this evening for AMZ152-154-156-
158.
&&
SYNOPSIS...MHX
NEAR TERM...JME/SK
SHORT TERM...SK
LONG TERM...CEB
AVIATION...SK/CEB
MARINE...JME/SK/CEB
TIDES/COASTAL FLOODING...MHXHazardous Weather Outlook National Weather Service Newport/Morehead City NC 147 PM EST Wed Mar 5 2025 NCZ029-044-045-079-090>092-193-198-061900- Martin-Pitt-Washington-Greene-Duplin-Lenoir-Jones-Northern Craven- Inland Onslow- 147 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... ...TORNADO WATCH 28 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. A cold front will bring strong winds, periods of heavy rain, and a chance for strong to severe thunderstorms today into this evening. The greatest severe thunderstorm hazard will be damaging winds, with a lower end tornado risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-061900- Beaufort- 147 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...TORNADO WATCH 28 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. Coastal Flood Advisory. A cold front will bring strong winds, periods of heavy rain, and a chance for strong to severe thunderstorms today into this evening. The greatest severe thunderstorm hazard will be damaging winds, with a lower end tornado risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ046-094-194-061900- Tyrrell-Pamlico-Southern Craven- 147 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 28 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. A cold front will bring strong winds, periods of heavy rain, and a chance for strong to severe thunderstorms today into this evening. The greatest severe thunderstorm hazard will be damaging winds, with a lower end tornado risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ047-081-061900- Mainland Dare-Mainland Hyde- 147 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...TORNADO WATCH 28 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. Coastal Flood Advisory. A cold front will bring strong winds, periods of heavy rain, and a chance for strong to severe thunderstorms today into this evening. The greatest severe thunderstorm hazard will be damaging winds, with a lower end tornado risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-061900- Northern Outer Banks- 147 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EST THURSDAY... ...TORNADO WATCH 28 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Tornado Watch. Wind Advisory. Coastal Flood Advisory. A cold front will bring strong winds, periods of heavy rain, and a chance for strong to severe thunderstorms Wednesday into Thursday. The greatest severe thunderstorm hazard will be damaging winds, with a lower end tornado risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Strengthening westerly winds Thursday may lead to elevated water levels and minor coastal flooding concerns around the time of high tide Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-061900- West Carteret-Coastal Onslow- 147 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...TORNADO WATCH 28 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Tornado Watch. Wind Advisory. A cold front will bring strong winds, periods of heavy rain, and a chance for strong to severe thunderstorms today into this evening. The greatest severe thunderstorm hazard will be damaging winds, with a lower end tornado risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-061900- East Carteret- 147 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...TORNADO WATCH 28 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Tornado Watch. Wind Advisory. A cold front will bring strong winds, periods of heavy rain, and a chance for strong to severe thunderstorms this afternoon into this evening. The greatest severe thunderstorm hazard will be damaging winds, with a lower end tornado risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-061900- Hatteras Island- 147 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EST THURSDAY... ...TORNADO WATCH 28 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Tornado Watch. Wind Advisory. Coastal Flood Advisory. A cold front will bring strong winds, periods of heavy rain, and a chance for strong to severe thunderstorms Wednesday into Thursday. The greatest severe thunderstorm hazard will be damaging winds, with a lower end tornado risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Strengthening westerly winds Thursday may lead to elevated water levels and minor coastal flooding concerns around the time of high tide Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-061900- Ocracoke Island- 147 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...TORNADO WATCH 28 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Tornado Watch. Wind Advisory. Coastal Flood Advisory. A cold front will bring strong winds, periods of heavy rain, and a chance for strong to severe thunderstorms Wednesday into Thursday. The greatest severe thunderstorm hazard will be damaging winds, with a lower end tornado risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strengthening westerly winds Thursday may lead to elevated water levels and minor coastal flooding concerns around the time of high tide Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Martin
The Raleigh/Durham radar (KRAX), 74 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
14 thunderstorm wind. Local standard time, as filed.
Multiple large branches were blown down.
Large branches were blown down, with dime sized hail also being reported.
Trees were blown down along Hillman Rd.
Multiple trees were blown down along Albrittons Rd.
Multiple trees were blown down along Dobbs Farm Rd. The time was estimated based on radar data.
A tree fell on a house and caused ceiling damage.
Some very minor damage occurred to a barn, with damage to the studs. A tree was also snapped at the base at the same location. The time was estimated based on radar data.
A tree was blown down across the road at the intersection of Star Hill Rd and Pine Lake Rd. The time was estimated based on radar data.
Carteret-Craven Electric Cooperative reported limbs on powerlines on Speight St in Havelock.
The gust was measured at the Cherry Point MCAS Air Station.
Several personal weather stations showed thunderstorm wind gusts of 50 to 60 knots on Harkers Island.
The 911 center reported the entire island of Ocracoke was without power. The time was estimated based on the peak wind gust at Ocracoke.
The gust was measured at the Frisco Woods Weatherflow.
The gust was measured at the Avon Pier Weatherflow. The anemometer height is 39 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2025Every state in 2025This day in weather historyWarnings in North Carolina, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1230771, 1230773, 1230774, 1230775, 1230776, 1230777, 1230779, 1230780, 1230781, 1230787, 1230784, 1230782, 1230785, 1230786.